Category Archives: Treatments

Shot went wrong

I to have had the shots in my back, on the fifth one knew something went wrong body jumped with pain and head hurt so bad, doctor started yelling for stuff from nurse kept asking if I was ok but never said anything happened, after a couple of months legs started hurting so bad I couldn’t stand to walk in the morning and legs hurt so bad all night. Well after I kept saying my legs hurt he said, you know I wake up thinking of back surgery that is what I do, don’t think I can help you anymore and sent me on my way stopping my pain meds. Finally went to my reg doctor and got back on pain meds. It is horrible trying to sleep at night, legs hurt so bad now when they didn’t before the shot. I have burning, tingling, numbness, twitching, bad pain and sensitivity to touch all on count of shots, still on pain meds, but wish now I would never had done them. So painful to walk most days and sleeping all night, I hate it. Doctor keeps trying new meds to help with twitching and pain at night, I need relief.

Spinal Stenosis

I had my first two injections today and I can’t believe how good I feel. The injections did not hurt however I felt pressure. I have a severe case of this and it affects my L2 and L3. I also started on Mopic about ten days ago only 15 mgs. a day it took seven days to kick in and I became pain free. My pain was only in my left buttocks. So with that being said I’m hoping I can get back to my busy life, whick includes being a almost sixty year old woman who is licensed to teach Zumba and should have been started by now, but this was in the way. Good luck to all. Donna

My mom’s pain

For the last 7 years or so my mom has been living with chronic pain. She has always done a lot physically and could never sit still. After emptying out my Grandmother’s house, the pain got worse… she has tried every pain pill and received a marijuana medical card… nothing has worked… and many pills did more harm. Several doctor’s told her it was in her head… a few others said she needed back surgery which she had on her L5 S1 which made it even worse.

She has just tried this nerve stimulator and it seems to be working… thank God… she said if it didn’t she couldn’t live with the pain any longer.

She is going back tomorrow to have the temporary one removed then have the permanant one put in….so far….so good…..we all pray this works!

Most Helpful Treatments

For most of my years with Loin Pain Hematuria I kept ending up in the hospital because of uncontrolled pain. I was probably prescribed every narcotic possible … tried many different types both pills and patches. It was not until my regional hospital started a subcutanous IV lidocaine pain program , combined with methadone that I finally found life manageable three years ago. Lidocaine is used to treat many different types of pain. Every person is different. Some can stop using narcotics, others can reduce their amounts. For me it meant that I stopped using short-acting narcotics on a regular basis, instead only an infrequent as need basis. I am on 18mg of methadone. I was on 1080ml of lidocaine. I have been able to raise my 3 children. But ….. chronic pain is always a series of trade offs.

My hair has started to fall out and in the past 18 months I have been exhausted. The exhaustion is deep and debilitating. I have been working with my family doctor, naturopath, pharmacists, nurses at the pain program, ob/gyn, and dermatologist to figure out any answers. But my own research has proved to be very important. I have learned that lidocaine is being researched in cancer studies. It is an EGFR inhibitor. This is the same type of drug used in chemotherapy that causes hair loss. It works on very basic cellular production. Then I found out that methadone is more effective than other narcotics because it works on all 3 pain receptors, rather than just 2 two. But it will cause chronic adrenal fatigue, hence the exhaustion. Working with my naturopath, hopefully I can feel healthier again with supplements, nutrition and reductions in Rx dosages It is very important to use the Internet to research all medication recommended to you.

Praying for relief…..

I had my first shot yesterday. I hardly felt anything but a little pressure during the procedure. They gave me the local anesthesia hooked up to the back of my hand because my arm veins are hard to find. After applying something to freeze the back area, they did the procedure.

They monitored me for blood pressure and heart beat for maybe half an hour after wards. I said I feel fine…. with no adverse reaction. They released me.

I walked a ways out of the hospital to the underground parking structure and headed home. My sister drove me. I had left my car at her house and insisted I was fine to drive myself the 30 minutes to my home. I felt very good. I didn’t feel like I had medication in me. No drugged feeling at all. Just relief.

After a couple of hours at home, the pain medication wore off I felt the stiffness in my lower back that I have always had for years.

It is the next day now and I feel a big relief. Still a little stiffness, but no leg or buttock pain. I also have the L4 and L5 degeneration. Sciatica and leg weakness due to degeneration. I feel great today.

I had it done because the neurosurgeon said he didn’t see any surgery was needed.
I had trouble standing upright for more than a few minutes. I couldn’t walk a half a block without my legs becoming numb.

I honestly feel a little over 24 hours later like a new man. I am looking forward to getting back on the treadmill maybe tomorrow. I need to lose about 40 pounds.

They say to get and keep moving shortly after having it done. I will do whatever necessary to make this work.

Oh….did I tell you I am 67 years old?

Epidural Cortisteroid Injection

I had an injection 5 days ago. Right after the procedure I felt dizzy like I was going to pass out and had trouble speaking. Nurse said it was normal. I went home and rested and ever since that day I have been wiped out with fatigue! I have a thyroid issue which I am on meds for and was fine before injection! Now this debilitating fatigue and not one doctor wants to admit this has been a reaction to the injection. I don’t know whats worse the pain before or fatigue now? I also have not seen any relief! Has anyone else experienced fatigue and what was the cause? Also how long before I see relief? Thanks!

Ever Have A Bad Epidural?

I’ll try an make this as short as I can. I was receiving a lumbar epidural steroid injection. I’ve had three different kinds of pain shots over the years – so I know what to expect.

This though went terribly wrong IMO. As soon as he hit me with that needle the most undescribable pain went throughout my entire body. I feel like I flipped like a fish or something, lunging off that table. There was the doc who gave the injection and two other people in the room. As soon as it happened I turned over blood red pissed and the doc said “that was normal, you’re ok.” I said “pal, I’ve had over 10-12 of these since 93, that ‘was NOT normal’.”

I could tell from the look on his face he knew he screwed up. Usually after a shot, it takes maybe thirty to forty seconds to wipe you off and pull up your britches and get in the wheelchair. I GUARANTEE it took two of those guys (not the doc – he hightailed it out of there) a little over three minutes to wipe off both the injection concoction along with my freeking spinal fluid that sprayed all over my back /shorts/ shoulders and even in my hair!

If he’d been honest or even apologized it wouldn’t have been as bad, but I feel he tried to play me for a fool. Shortly after that, I had the most incredible headache and I don’t do headaches. It lasted for a little over a week to week and a half. I crapped my pants and one other time three days later I walked down my hallway in baggy shorts with no underwear and literally unknown to me at the time – dropped a poop log right on the hallway floor. I was so numb “down there” I didn’t even know. When I would wipe my ass – for a couple weeks at least – I could hardly tell I was whiping – follow me? I don’t want to describe what can happen if that goes down, use your imagination.

The day after the shot, from my calves down to my feet looked like busted blood vessels, with the blood pooling mainly at the top of both of my feet. My legs and feet are now scarred and every now and then there is another break in a vessel in my feet and the blood comes to the top and then dries (I guess) or goes wherever leaving another nice scar. My legs and feet are now shot, both visually and physically. I now have pain down both legs and feet all the time 24 hrs. a day and before that shot – it was just pain in my lower back. I’d have maybe a little soreness in my knees but I don’t know if that was attributed to my back.

The day after the shot, their office was calling me (which they never did before -three times over eight business days) and was asking realllll nice “how I was doing” – which I responded not too nicely and I let them know I shit myself and crapped on my floor and didn’t even know it. Their response “well, it wasn’t anything Dr. At**** did (Cincinnati doctor BTW.)” I about busted out laughing and pissed at the same time.

Sooooo. At least for me, there will never again be a doctor sticking a needle in my back ever again. The most relief I ever received to begin with – was three months. Now knowing what CAN happen – nah baby nah – ain’t happening. I can PROMISE you that when it happens to you, and it will – sooner or later if you get enough of them….you’ll never let them do it again unless you’re into someone inflicting pain on yourself. I look forward to any response or anything I can contribute….I will try and everyone hang in there.:-)